Alert archive / California / Wind Advisories in 2010

Wind Advisory 35, NWS San Diego, CA

November 12, 20104 counties in California

NWS San Diego, CA issued this wind advisory at Nov 12, 2010, 9:19 AM PST for 4 counties in California. It took effect at Nov 13, 2010, 4:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2010, 9:19 AM PST (17:19 UTC)
In effect from
Nov 13, 2010, 4:00 AM PST
Expired
Nov 13, 2010, 1:10 PM PST
In force
9 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 5.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2010-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2010-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3967 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WWUS76 KSGX 121719
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
919 AM PST FRI NOV 12 2010

...OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS THROUGH AND
BELOW MOUNTAIN CANYONS AND PASSES SATURDAY...

.SURFACE HIGH PRESSURE OVER THE INTERIOR COMBINED WITH WINDS ALOFT
WILL CAUSE LOCAL GUSTY OFFSHORE WINDS SATURDAY. THE STRONGEST
WINDS WILL BE SATURDAY MORNING NEAR THE CAJON PASS IN THE INLAND
EMPIRE AND THROUGH AND BELOW THE SANTA ANA MOUNTAIN CANYONS. THE
WINDS WILL GRADUALLY TAPER OFF SATURDAY AFTERNOON AND EVENING. 

CAZ048-057-130130-
/O.CAN.KSGX.WI.Y.0034.000000T0000Z-101112T2000Z/
/O.NEW.KSGX.WI.Y.0035.101113T1200Z-101114T0200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
919 AM PST FRI NOV 12 2010

...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY. THE
WIND ADVISORY HAS BEEN CANCELLED.

* TIMING: SATURDAY MORNING AND AFTERNOON..

* WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE
  STRONGEST WINDS WILL BE NEAR THE CAJON PASS AND THROUGH AND
  BELOW THE SANTA ANA MOUNTAIN CANYONS. 

* VISIBILITY: LOCALLY REDUCED IN BLOWING DUST AND SAND.

* IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-130130-
/O.NEW.KSGX.WI.Y.0035.101113T1200Z-101114T0200Z/
ORANGE COUNTY COASTAL AREAS-
919 AM PST FRI NOV 12 2010

...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY. 


* TIMING: SATURDAY MORNING AND AFTERNOON..

* WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE
  STRONGEST WINDS WILL BE BELOW NEAR THE FOOTHILLS OF THE SANTA
  ANA MOUNTAIN.

* VISIBILITY: LOCALLY REDUCED IN BLOWING DUST AND SAND.

* IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ATKIN
3 follow-up statements
282 
WWUS76 KSGX 122100
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
100 PM PST FRI NOV 12 2010

...OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS THROUGH AND
BELOW MOUNTAIN CANYONS AND PASSES SATURDAY...

.SURFACE HIGH PRESSURE OVER THE INTERIOR COMBINED WITH WINDS
ALOFT WILL CAUSE LOCAL GUSTY OFFSHORE WINDS SATURDAY. THE
STRONGEST WINDS WILL BE SATURDAY MORNING NEAR THE CAJON PASS IN
THE INLAND EMPIRE AND THROUGH AND BELOW THE SANTA ANA MOUNTAIN
CANYONS. THE WINDS WILL GRADUALLY TAPER OFF SATURDAY AFTERNOON
AND EVENING.

CAZ042-048-057-131200-
/O.CON.KSGX.WI.Y.0035.101113T1200Z-101114T0200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
100 PM PST FRI NOV 12 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM PST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY.

* TIMING: SATURDAY MORNING AND AFTERNOON..

* WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH.
  THE STRONGEST WINDS WILL BE NEAR THE CAJON PASS IN THE INLAND
  EMPIRE AND THROUGH AND BELOW THE SANTA ANA MOUNTAIN CANYONS.

* VISIBILITY: LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH 
  PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED 
  POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ATKIN
562 
WWUS76 KSGX 131139
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
339 AM PST SAT NOV 13 2010

...GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS
THROUGH EARLY AFTERNOON...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING GUSTY
OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS THROUGH EARLY
AFTERNOON WITH STRONGEST GUSTS BELOW THE CAJON PASS AND IN THE
COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. 

CAZ042-131245-
/O.CAN.KSGX.WI.Y.0035.101113T1200Z-101114T0200Z/
ORANGE COUNTY COASTAL AREAS-
339 AM PST SAT NOV 13 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

AREAS OF NORTHEAST WINDS 15 TO 25 MPH NEAR THE FOOTHILLS WITH
GUSTS TO 35...DECREASING IN THE AFTERNOON.

$$

CAZ048-132200-
/O.EXT.KSGX.WI.Y.0035.101113T1200Z-101113T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
339 AM PST SAT NOV 13 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON.

* TIMING: WINDS INCREASING THROUGH MID MORNING...THEN DECREASING
  IN THE AFTERNOON.

* WINDS: AREAS OF NORTHEAST WINDS INCREASING TO 20 TO 30 MPH
  THROUGH MID MORNING...THEN DECREASING IN THE AFTERNOON. GUSTS TO 50 MPH
  BELOW PASSES AND CANYONS...STRONGEST BELOW THE CAJON PASS.

* IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

&&

$$

CAZ057-132200-
/O.EXT.KSGX.WI.Y.0035.101113T1200Z-101113T2200Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
339 AM PST SAT NOV 13 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON.

* TIMING: WINDS INCREASING THROUGH MID MORNING...THEN DECREASING
  IN THE AFTERNOON.

* WINDS: AREAS OF NORTHEAST WINDS INCREASING TO 20 TO 30 MPH
  THROUGH MID MORNING...THEN DECREASING IN THE AFTERNOON. GUSTS TO 55 MPH
  IN THE COASTAL FOOTHILLS BELOW PASSES AND CANYONS.

* IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

&&

$$

MARTIN

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX
481 
WWUS76 KSGX 132110
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
110 PM PST SAT NOV 13 2010

...WIND ADVISORY CANCELLED...

.NORTHEAST WINDS HAVE DECREASED. MORE OFFSHORE WINDS ARE EXPECTED
SUNDAY...BUT SLIGHTLY WEAKER THAN THOSE OF TODAY.

CAZ048-057-132215-
/O.CAN.KSGX.WI.Y.0035.000000T0000Z-101113T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
110 PM PST SAT NOV 13 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

NORTHEAST WINDS 15 TO 20 MPH WITH GUSTS TO 30 MPH IN THE FOOTHILLS.

$$

MM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 12, 3:00 AM PST, 6 hours 19 minutes earlier.

Area forecast discussion, Nov 12, 3:00 AM PST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 AM PST FRI NOV 12 2010

.SYNOPSIS...OFFSHORE FLOW WILL CONTINUE THROUGH TUESDAY WITH GUSTY
NORTHEAST WINDS AT TIMES. STRONGEST WINDS WILL BE IN THE INLAND
EMPIRE AND THE SANTA ANA MOUNTAINS. THE FLOW WILL TURN TO ONSHORE
WEDNESDAY THROUGH THURSDAY WITH THE MARINE LAYER SPREADING INTO THE
COASTAL AREAS.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

NORTHEAST WINDS ARE EXPECTED TO INCREASE WITH SUNRISE WITH LOCALLY
MODERATE TO STRONG GUSTY WINDS MAINLY IN THE INLAND EMPIRE AND THE
SANTA ANA MOUNTAINS. WINDS MAY INCREASE DURING SATURDAY AND SUNDAY
MORNINGS WITH WEAKER WINDS MONDAY AND TUESDAY MORNINGS. HIGH
PRESSURE ALOFT INCREASES OVER THE AREA WEDNESDAY AND THURSDAY WITH
AN ONSHORE FLOW. THE MARINE LAYER IS EXPECTED TO MOVE IN WEDNESDAY
MORNING WITH POSSIBLY SOME DENSE FOG AT THE COAST. THE MARINE LAYER
IS EXPECTED TO INCREASE THURSDAY MORNING FOR LOW CLOUDS AND FOG IN
THE COASTAL AREAS. SLIGHTLY WARMER TODAY...LITTLE CHANGE
SATURDAY...SLIGHTLY COOLER SUNDAY OR NOT MUCH CHANGE...SLIGHTLY
WARMER MONDAY...COOLER TUESDAY AND WEDNESDAY...NOT MUCH CHANGE
THURSDAY.

&&

.AVIATION...
120930Z...MOSTLY CLEAR SKIES AND UNRESTRICTED VIS THROUGH SATURDAY
MORNING.

LOCAL GUSTY NORTHEAST WINDS THROUGH AND BELOW THE PASSES AND CANYONS
WILL INCREASE TO 15 TO 25 KT WITH HIGHER GUSTS AFTER 15Z WITH
ASSOCIATED UDDFS AND LLWS. WINDS WILL GRADUALLY DECREASE IN THE
AFTERNOON.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL NOON PST TODAY FOR THE INLAND EMPIRE AND THE
SANTA ANA MOUNTAINS AND FOOTHILLS.

&&

PUBLIC...WHITLOW
AVIATION/MARINE...SS

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Nov 12, 4:00 AM PST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST FRI NOV 12 2010

CAZ042-043-048-050-055>058-060>062-130000-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 AM PST FRI NOV 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY THROUGH TONIGHT

WIND ADVISORY FOR THE INLAND EMPIRE AND SANTA ANA MOUNTAINS THROUGH
NOON. SEE LAXNPWSGX.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF GUSTY NORTHEAST WINDS THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
NEEDED AT THIS TIME.

WHITLOW

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 5:21 PM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego16 hr
Nov 12, 8:49 AM PSTFire Weather WatchSGXOrange, Riverside, San Bernardino, San Diego6 hr
Nov 12, 2:49 PM PSTRed Flag WarningSGXOrange, Riverside, San Bernardino, San Diego13 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.